Duke Mathematical Journal

Littelmann paths and Brownian paths

Philippe Biane, Philippe Bougerol, and Neil O'Connell

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study some path transformations related to Pitman's theorem [28, Th. 1.3] on Brownian motion and the three-dimensional Bessel process. We relate these to the Littelmann path model (see [22]) and give applications to representation theory and to Brownian motion in a Weyl chamber

Article information

Source
Duke Math. J., Volume 130, Number 1 (2005), 127-167.

Dates
First available in Project Euclid: 12 November 2005

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1131804021

Digital Object Identifier
doi:10.1215/S0012-7094-05-13014-9

Mathematical Reviews number (MathSciNet)
MR2176549

Zentralblatt MATH identifier
1161.60330

Subjects
Primary: 20F55: Reflection and Coxeter groups [See also 22E40, 51F15] 60J65: Brownian motion [See also 58J65]
Secondary: 17B10: Representations, algebraic theory (weights)

Citation

Biane, Philippe; Bougerol, Philippe; O'Connell, Neil. Littelmann paths and Brownian paths. Duke Math. J. 130 (2005), no. 1, 127--167. doi:10.1215/S0012-7094-05-13014-9. https://projecteuclid.org/euclid.dmj/1131804021


Export citation

References

  • Y. Baryshnikov, GUEs and queues, Probab. Theory Related Fields 119 (2001), 256--274.
  • A. Berenstein and A. Zelevinsky, Total positivity in Schubert varieties, Comment. Math. Helv. 72 (1997), 128--166.
  • —, Tensor product multiplicities, canonical bases and totally positive varieties, Invent. Math. 143 (2001), 77--128.
  • P. Biane, Équation de Choquet-Deny sur le dual d'un groupe compact, Probab. Theory Related Fields 94 (1992), 39--51.
  • —, ``Minuscule weights and random walks on lattices'' in Quantum Probability and Related Topics, QP-PQ 7, World Sci., River Edge, N.J. 1992, 51--65.
  • —, Quelques propriétés du mouvement brownien dans un cône, Stochastic Process. Appl. 53 (1994), 233--240.
  • P. Bougerol and T. Jeulin, Paths in Weyl chambers and random matrices, Probab. Theory Related Fields 124 (2002), 517--543.
  • N. Bourbaki, Éléments de Mathématique, fasc. 34: Groupes et algèbres de Lie, Chapitres 4--6, Actualités Sci. Indust. 1337, Hermann, Paris, 1968.
  • —, Éléments de Mathématique, fasc. 38: Groupes et algèbres de Lie, Chapitres 7--8, Actualités Sci. Indust. 1364, Hermann, Paris, 1975.
  • J. J. Duistermaat and G. J. Heckman, On the variation in the cohomology of the symplectic form of the reduced phase space, Invent. Math. 69 (1982), 259--268.
  • P. Eymard and B. Roynette, ``Marches aléatoires sur le dual de $SU(2)$'' in Analyse harmonique sur les groupes de Lie (Nancy-Strasbourg, 1973--75.), Lecture Notes in Math. 497, Springer, Berlin, 1975, 108--152.
  • S. Fomin, ``Knuth equivalence, jeu de taquin, and the Littlewood-Richardson rule,'' Chapter 7, Appendix 1, in Enumerative Combinatorics, Vol. 2, Cambridge Univ. Press, Cambridge, 1999, 413--439.
  • S. Fomin and A. Zelevinsky, Double Bruhat cells and total positivity, J. Amer. Math. Soc. 12 (1999), 335--380.
  • W. Fulton, Young Tableaux: With Applications to Representation Theory and Geometry, London Math. Soc. Stud. Texts 35, Cambridge Univ. Press, Cambridge, 1997.
  • J. Gravner, C. A. Tracy, and H. Widom, Limit theorems for height fluctuations in a class of discrete space and time growth models, J. Statist. Phys. 102 (2001), 1085--1132.
  • V. Guillemin and S. Sternberg, Symplectic Techniques in Physics, 2nd ed., Cambridge Univ. Press, Cambridge, 1990.
  • G. J. Heckman, Projections of orbits and asymptotic behavior of multiplicities for compact connected Lie groups, Invent. Math. 67 (1982), 333--356.
  • J. E. Humphreys, Reflection Groups and Coxeter Groups, Cambridge Stud. Adv. Math. 29, Cambridge Univ. Press, Cambridge, 1990.
  • M. Kashiwara, Crystal bases of modified quantized enveloping algebra, Duke Math. J. 73 (1994), 383--413.
  • F. Knop, On the set of orbits for a Borel subgroup, Comment. Math. Helv. 70 (1995) 285--309.
  • M. A. A. Van Leeuwen, An analogue of jeu de taquin for Littelmann's crystal paths, Sém. Lothar. Combin. 41 (1998), no. B41b.
  • P. Littelmann, Paths and root operators in representation theory, Ann. of Math. (2) 142 (1995), 499--525.
  • —, Cones, crystals, and patterns, Transform. Groups 3 (1998), 145--179.
  • —, ``The path model, the quantum Frobenius map and standard monomial theory'' in Algebraic Groups and Their Representations (Cambridge, 1997), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 517, Kluwer, Dordrecht, Germany, 1998, 175--212.
  • N. O'Connell, A path-transformation for random walks and the Robinson-Schensted correspondence, Trans. Amer. Math. Soc. 355 (2003), 3669--3697.
  • N. O'Connell and M. Yor, Brownian analogues of Burke's theorem, Stochastic Process. Appl. 96 (2001), 285--304.
  • —, A representation for non-colliding random walks, Electron. Comm. Probab. 7 (2002), 1--12.
  • J. W. Pitman, One-dimensional Brownian motion and the three-dimensional Bessel process, Adv. in Appl. Probab. 7 (1975), 511--526.